Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta

Rigevidon watch

Announcements
    • #1
    • Thread Starter
    #1

    I’ve been on Rigevidon, the contraceptive pill for 4 years this year. Since starting on it I’ve never had a break.... I’ve taken all tablets one after the other. Recently this month I’ve been having spotting, something I’ve never had. It’s actualy held up pretty well. I had parts where if I forget to take it I spot blood but nothing like this. Since the start of February everyday I’ve bled. Now I’m panicking if it’s actually catching up to me and I’m scared. What if I’ve damaged my body. What are the risks? What could be going on in there?

    Quick health review, I was in hospital last year for chest pain and short of breath, got checked for a blood cloth near my heart but got sent home the next day. Gave me some medication and boom it was over, could this be the reason why?
    Any advice will help, think it’s time to stop this madness, I could be doing my self some real damage.
    • Community Assistant
    Offline

    19
    ReputationRep:
    Community Assistant
    Before the advent of reliable contraception - especially hormonal methods like the pill - repeated pregnancies meant that most women had far fewer periods than modern women. So in itself, not having periods is not a problem.

    There are women who use combined pills like this to skip all breaks, but it looks like no manufacturer has got the licence they'd need before having this as an official way to take it: the biggest length of time taking it that is licensed seems to be having a break every three months.

    Such licences need medical trials and I don't know if anyone's paid to have one involving fewer breaks. It'd obviously need to take several years for a start = higher cost for no clear commercial gain, as even the licensed 'three month' pills aren't particularly popular. But there clearly aren't any major issues in taking it for several months or those wouldn't have been licensed.

    I'm not surprised that you have had spotting, as women on long-term progesterone-only methods often get that at some point, but I'd suggest talking to your GP or a sexual health clinic about this. If nothing else, they can check your blood pressure and give you assorted other tests to reassure you that nothing serious has happened.

    What's the issue with taking it with breaks, and did your GP notice that you were getting through a year's supply every nine months?
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 26, 2018
Poll
Do you agree with the proposed ban on plastic straws and cotton buds?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.